Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Heb B treament question -- Please Please Help
Nov 12, 2007

I am chronic HepB patient. I am currently taking Entecvir for the past 2 years or so. before that I took Adefovir for about a year.

Currently my viral load is Log 2.4 IU/ml. My original viral load was 7.4 IU/ml. Adefovir brought down the viral load down to 5.5 IU/ml for year 2005 then I started Entecvir and till date and my viral load is 2.4 IU/ml. Thus there has been good reduction in viral load.

But here are my concerns.

(1) The viral load has been hovering between log 2.4 IU/ml to 2.9 IU/ml for that past year and has not been dropping any further. (2) My ALT has risen a bit two months in the Entecvir treatment, my ALT was in low 20s (24) but lately it has been fluctuating in low 40s. I a bit concerned about this. (3) I have lost a lot of hairs - pretty much Bald at this point. I also have grey hairs. I feel that this may be due to Enecvir. I do feel some additional abodmoinal discomfort in comaprison to the Adefovir treament. (4) I have been checking my blood work evry 3 months and here are the numbers: Viral Load = 2.4 IU/ml Eantigen = Positive Eantibody = Negative AFP = 3.4 alt = 43 ast = 36 wbc = 4.5 CBC count - every thing is in normal range

My last Ultrasoung about 9 months ago was normal except it showed some fatty tissue. I am 150 pounds andmy height is 6 feet 2 inches. I do not eat fatty foods so I do not know what is causing this fat in my liver.

I had my liver biopsy in October 2004 which showed Fibrosis stage 2 and Inflammation Grade 1.

I would like to know the following:

(1) I am bit concerned about the excessive hair loss and alt number - 43 (Range is 10 - 56). Should I be concerned about these? (2) Should I continue the Entecvir treatment ot change to some other treatment? I feel that my liver is not too happy with Entecvir. Apart from this I try to feed healthy food - vegitarian diet, fresh firuits and vegtables juices every morning. But still at times I feel as if my liver is burning up. I would like to stop this medication but I fear that it will raise my viral load and ALT.

Your feedback is very valuable to me.

Thanks.

CP

Response from Dr. McGovern

I wouldn't worry about the ALT risk since it is minimal.

I do not think the ETV is causing your hair loss.

I agree with your concerns about the lingering low viral load. I would discuss this further with your doctor and would consider adding an additional agent to your ETV to get the viral load down to undetectable since you are so close to this mark. However, the longer you have detectable virus, the more concerned I am about resistance.

Fatty liver can be due to being overweight, high triglycerides, high cholesterol, diabetes.



Previous
Hep C, Kids and Sex
Next
what is a bad liver count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement